Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 15, 2016, 5:13 PM EDT for Johnson County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 15, 2016, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WWUS82 KFFC 152113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON AUG 15 2016
GAZ074-076-085-086-152200-
JOHNSON GA-WASHINGTON GA-EMANUEL GA-JEFFERSON GA-
513 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 600 PM EDT...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER KITE...MOVING NORTH
AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WADLEY...HARRISON...BARTOW...RIDDLEVILLE...KITE...NEW HOME AND
PRINGLE.
LAT...LON 3266 8243 3264 8258 3285 8276 3295 8259
3295 8240
TIME...MOT...LOC 2112Z 162DEG 15KT 3269 8251
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:49 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 15, 2:49 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT MON AUG 15 2016 .SHORT TERM /Tonight through Tuesday Night/... The weather pattern over GA remains under the influence of a southerly flow aloft due to an upper trough just west of the MS river valley and an upper high centered over Bermuda. A few showers and tstms were developing at this time with a north movement of 15 to 20kts. Expect this convection to gradually increase in areal coverage with max diurnal heating. Otherwise ...the convection will dissipate after sunset. Expect the airmass over GA to stabilize tonight with moist min temps in the 70s. This persistent pattern will continue into Tuesday with scattered afternoon and evening tstms. SBCAPE will remain in the 1500-2000 J/kg with max temps a few degrees above normal in the low to mid 90s. Some storms could produce wet microbursts and isolated areas of wind damage as well as periods of heavy rain and frequent lightning. The airmass will settle down again Tuesday night. 16 .LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS Discussion... Moisture returns through the week. The main atmospheric feature is still the Bermuda ridge that stays parked over the region into Wednesday then looses its grip on the area as main moisture axis moves into N GA Thu. This ridge is still fairly strong and will keep its hold over the area keeping the deepest moisture to the west and north of our CWA through day 3. The ridge does begin to weaken by Wed Morning allowing the better moisture axis to move into NW GA by Thu morning. Have adjusted pops to show increased chances of precip Wed through Sat...especially across North GA. Temps will remain a bit warm through the middle of the week then Temps will subside a bit by the end of the work week and into the weekend as rain chances increase 01 && .AVIATION... 18Z Update... VFR conditions dominate through the forecast period. Isolated TSRA possible this afternoon and early evening. Have mentioned the possibility in the TAF as VCSH for now. A light south to southeast flow will prevail. //ATL Confidence...18Z Update... Medium confidence on wind direction relative to due south today. High on all other elements. 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 93 / 20 20 20 50 Atlanta 74 91 74 90 / 20 30 20 50 Blairsville 68 86 68 86 / 30 40 30 60 Cartersville 72 92 72 90 / 20 30 20 60 Columbus 74 94 75 93 / 20 20 20 40 Gainesville 73 89 73 90 / 20 30 20 60 Macon 74 94 73 93 / 20 20 20 40 Rome 72 93 72 91 / 20 30 20 60 Peachtree City 71 92 71 90 / 20 30 20 50 Vidalia 74 94 74 94 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....BDL AVIATION...16
Hazardous weather outlook, Aug 15, 10:15 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 AM EDT MON AUG 15 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1015 AM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE INTO WEDNESDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 15, 3:42 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT MON AUG 15 2016
GAZ112-113-152030-
MONTGOMERY GA-TOOMBS GA-
342 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND
TOOMBS COUNTIES UNTIL 430 PM EDT...
AT 337 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOOMBS CENTRAL...
MOVING NORTHWEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LYONS...VIDALIA...UVALDA...SANTA CLAUS...ALSTON...CEDAR CROSSING...
JOHNSON CORNER...TOOMBS CENTRAL...ROCK SPRINGS...SOUTH THOMPSON...
ENGLISH EDDY...CENTER AND NEW BRANCH.
LAT...LON 3195 8222 3193 8226 3194 8228 3193 8230
3195 8231 3193 8231 3194 8238 3195 8238
3196 8239 3195 8239 3196 8241 3206 8255
3224 8230 3209 8220
TIME...MOT...LOC 1937Z 140DEG 7KT 3201 8229Special weather statement, Aug 15, 4:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT MON AUG 15 2016
GAZ112-113-152045-
MONTGOMERY GA-TOOMBS GA-
407 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHWESTERN
TOOMBS COUNTIES UNTIL 445 PM EDT...
AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
SANTA CLAUS TO SOUTH THOMPSON AND CEDAR CROSSING...MOVING NORTHWEST
AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LYONS...MOUNT VERNON...VIDALIA...AILEY...HIGGSTON...ALSTON AND
NORMANTOWN.
LAT...LON 3204 8253 3207 8256 3216 8262 3216 8261
3217 8262 3218 8262 3218 8263 3219 8263
3235 8242 3235 8241 3222 8229
TIME...MOT...LOC 2005Z 157DEG 7KT 3218 8236 3211 8240 3202 8243Special weather statement, Aug 15, 4:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON AUG 15 2016
GAZ085-086-097-098-152130-
JOHNSON GA-LAURENS GA-TREUTLEN GA-EMANUEL GA-
449 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
NORTHEASTERN LAURENS...NORTHERN TREUTLEN AND WESTERN EMANUEL COUNTIES
UNTIL 530 PM EDT...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR FIVE POINTS...MOVING
NORTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...SOPERTON...ADRIAN...COVENA...GILLIS SPRINGS...MEEKS...
ROCKLEDGE...NORRISTOWN JUNCTION...ORIANNA...ORLAND...BLACKVILLE...
SCOTT AND NORRISTOWN.
LAT...LON 3239 8241 3237 8263 3256 8283 3270 8260
3264 8231
TIME...MOT...LOC 2048Z 172DEG 8KT 3246 8255Special weather statement, Aug 15, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON AUG 15 2016
GAZ074-076-085-086-152200-
JOHNSON GA-WASHINGTON GA-EMANUEL GA-JEFFERSON GA-
513 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 600 PM EDT...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER KITE...MOVING NORTH
AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WADLEY...HARRISON...BARTOW...RIDDLEVILLE...KITE...NEW HOME AND
PRINGLE.
LAT...LON 3266 8243 3264 8258 3285 8276 3295 8259
3295 8240
TIME...MOT...LOC 2112Z 162DEG 15KT 3269 8251The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:25 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Aug 14, 10:05 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Peach, Pulaski and 4 more | 40 min |
| Aug 14, 10:14 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 31 min |
| Aug 14, 10:59 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro, Wilkes | 46 min |
| Aug 14, 11:50 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 115 min |
| Aug 15, 12:04 AM EDT | Special Weather Statement | FFC | Coweta | 41 min |
| Aug 15, 3:42 PM EDT | Special Weather Statement | FFC | Toombs | 48 min |
| Aug 15, 4:07 PM EDT | Special Weather Statement | FFC | Montgomery | 38 min |
| Aug 15, 4:49 PM EDT | Special Weather Statement | FFC | Treutlen | 41 min |
| Aug 15, 5:23 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 15, 5:55 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson | 50 min |
| Aug 15, 6:18 PM EDT | Special Weather Statement | FFC | Washington | 42 min |
| Aug 15, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 48 min |
| Aug 15, 6:46 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 44 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.